T Nation

Information for Female Hormone Replacement?


I am trying to help my mom. I suspect what most doctors are telling her and what most websites say is total crap, just as most info is for men before I found this forum.

She is 59.

Her tested E2 and T are almost 0. I am guessing she is going to have a range of bone density and other problems at those levels.

She can not lose weight with any amount of exercise.

Her thyroid tests OK. She has tried armour thyroid and it makes her feet hurt terribly (weird side?)

She has tried E2 injections, which make her feel bad, and just small T only injections which seem to make the weight gain worse.

Is there any info out there on a good, at home, EOD or E3D injection protocol for women? Especially one with hcg to keep other supporting production going?

Thanks and I really appreciate any info


My mid-fifties wife has found the best success using Estalis (Australian brand name, probably different elsewhere). http://www.novartis.com.au/PI_PDF/els.pdf She previously was on a compounded creme of female hormones, a bit of test, and dhea. Estalis has worked the best. I would be very leery of just adding test to help out a woman for simple hormone replacement. It took us a few doctors before we found one who was really understanding of an individual patient’s needs. WORK WITH A DOCTOR. This is not an area to just try out self-medication.


No need for injections. She can get compounded testosterone, bi-est and progesterone creams.

Progesterone is extremely important.

Please post her thyroid labs with ranges. “OK” is meaning less. If OK, why was she taking thyroid meds.

If she has not been using iodized salt long term, she is iodine deficient.

Thyroid problems cause fat gain and make fat loss difficult or impossible.

hCG will not work, here ovaries failed.

Weight gain with T could be recovery of muscle mass.

She should have a mammogram before starting estrogens.

Hypothyroidism or low thyroid function can cause skin changes that make absorption of transdermal hormones difficult.